Alert archive / Illinois / Freeze Warnings in 2012

Freeze Warning 6, NWS Lincoln, IL

October 26, 201217 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 26, 2012, 3:00 PM CDT for 17 counties in Illinois. It took effect at Oct 27, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 3:00 PM CDT (20:00 UTC)
In effect from
Oct 27, 2012, 3:00 AM CDT
Expired
Oct 27, 2012, 8:00 AM CDT
In force
5 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WWUS73 KILX 262000
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT FRI OCT 26 2012

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT...

.A CHILLY CANADIAN AIR MASS WILL SETTLE INTO CENTRAL ILLINOIS
OVER THE NEXT COUPLE OF DAYS...RESULTING IN SOME OF THE COLDEST
TEMPERATURES OF THE FALL SEASON THUS FAR. WITH CLEAR SKIES AND
DIMINISHING WINDS...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND
FREEZING IN MANY LOCATIONS. THE COLDEST TEMPERATURES IN THE UPPER
20S TO AROUND 30 WILL OCCUR ALONG AND WEST OF I-55.

ILZ027>031-036>038-040>043-047>051-270900-
/O.UPG.KILX.FZ.A.0004.121027T0800Z-121027T1300Z/
/O.NEW.KILX.FZ.W.0006.121027T0800Z-121027T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...JACKSONVILLE...SPRINGFIELD
300 PM CDT FRI OCT 26 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER
  20S TO AROUND 30 DEGREES ALONG AND WEST OF I-55. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE
  TONIGHT INTO EARLY SATURDAY MORNING WILL LIKELY KILL SENSITIVE
  PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING
  SEASON ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


BARNES
3 follow-up statements
467 
WWUS73 KILX 270143
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CDT FRI OCT 26 2012

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT...

.A CHILLY CANADIAN AIR MASS WILL SETTLE INTO CENTRAL ILLINOIS
OVER THE NEXT COUPLE OF DAYS...RESULTING IN SOME OF THE COLDEST
TEMPERATURES OF THE FALL SEASON THUS FAR. WITH CLEAR SKIES AND
DIMINISHING WINDS...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND
FREEZING IN MANY LOCATIONS. THE COLDEST TEMPERATURES IN THE UPPER
20S TO AROUND 30 WILL OCCUR ALONG AND WEST OF I-55.

ILZ027>031-036>038-040>043-047>051-270900-
/O.CON.KILX.FZ.W.0006.121027T0800Z-121027T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...JACKSONVILLE...SPRINGFIELD
843 PM CDT FRI OCT 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP INTO THE 
  UPPER 20S TO AROUND 30 DEGREES ALONG AND WEST OF I-55. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE 
  TONIGHT INTO EARLY SATURDAY MORNING WILL LIKELY KILL SENSITIVE 
  PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING 
  SEASON ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
486 
WWUS73 KILX 270752
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
252 AM CDT SAT OCT 27 2012

...FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING...

.A CHILLY CANADIAN AIR MASS WILL SETTLE INTO CENTRAL ILLINOIS
OVER THE NEXT COUPLE OF DAYS...RESULTING IN SOME OF THE COLDEST
TEMPERATURES OF THE FALL SEASON THUS FAR. WITH CLEAR SKIES AND
DIMINISHING WINDS...LOW TEMPERATURES EARLY THIS MORNING WILL DROP
TO AROUND FREEZING IN MANY LOCATIONS. THE COLDEST TEMPERATURES IN
THE UPPER 20S TO AROUND 30 WILL OCCUR ALONG AND WEST OF I-55.

ILZ027>031-036>038-040>043-047>051-271300-
/O.CON.KILX.FZ.W.0006.121027T0800Z-121027T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...JACKSONVILLE...SPRINGFIELD
252 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP INTO THE 
  UPPER 20S TO AROUND 30 DEGREES ALONG AND WEST OF I-55. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE 
  TONIGHT INTO EARLY SATURDAY MORNING WILL LIKELY KILL SENSITIVE 
  PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING 
  SEASON ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
322 
WWUS73 KILX 271252
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
752 AM CDT SAT OCT 27 2012

...FREEZE WARNING EXPIRING AT 8 AM CDT THIS MORNING...

ILZ027>031-036>038-040>043-047>051-271400-
/O.EXP.KILX.FZ.W.0006.000000T0000Z-121027T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...JACKSONVILLE...SPRINGFIELD
752 AM CDT SAT OCT 27 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

WITH THE ONSET OF SUNRISE...TEMPERATURES WILL RISE BACK UP ABOVE
FREEZING AFTER 8 AM CDT. THUS THE FREEZE WARNING WILL BE ALLOWED
TO EXPIRE AT THAT TIME.

$$

07

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 26, 2:56 PM CDT, 4 minutes earlier.

Area forecast discussion, Oct 26, 2:56 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
256 PM CDT FRI OCT 26 2012

.DISCUSSION...
ISSUED 256 PM CDT FRI OCT 26 2012

SHORT TERM...TONIGHT THROUGH MONDAY

MAIN ISSUE IN THE IMMEDIATE SHORT-TERM WILL BE HOW COLD IT WILL
GET TONIGHT. AIRMASS CURRENTLY IN PLACE ACROSS CENTRAL ILLINOIS
IS QUITE COOL AND DRY...CHARACTERIZED BY 19Z/2PM SURFACE TEMPS IN
THE UPPER 40S TO AROUND 50 AND DEWPOINTS IN THE UPPER 20S/LOWER
30S. SKIES ARE MOSTLY CLEAR ACROSS THE WESTERN TWO-THIRDS OF THE
KILX CWA...HOWEVER A SHORT-WAVE TROUGH OVER KANSAS IS BEGINNING TO
SPREAD HIGH CLOUDINESS EASTWARD TOWARD THE MISSISSIPPI RIVER. THIS
FEATURE IS EXPECTED TO WEAKEN AS IT TRACKS E/NE TONIGHT...HOWEVER
IT WILL BRING A PERIOD OF HIGH/THIN CLOUD COVER TO MUCH OF THE
AREA DURING THE EVENING HOURS. FORECAST SOUNDINGS SUGGEST THIS
MOISTURE WILL DISSIPATE AFTER MIDNIGHT...ALLOWING SKIES TO BECOME
MOSTLY CLEAR ACROSS THE BOARD. WITH CLEAR SKIES...LIGHT WINDS
UNDER 10 MPH...AND A DRY AIRMASS IN PLACE...EXPECT GOOD RADIATIONAL
COOLING TO TAKE PLACE OVERNIGHT. BASED ON CURRENT DEWPOINTS...THINK
COLDEST READINGS IN THE UPPER 20S TO AROUND 30 DEGREES WILL OCCUR
ALONG/WEST OF I-55...WITH LOWER TO MIDDLE 30S FURTHER EAST. WILL
THEREFORE UPGRADE THE CURRENT FREEZE WATCH TO A FREEZE WARNING.

COOL AND DRY WEATHER WILL PERSIST THROUGHOUT THE WEEKEND INTO
EARLY NEXT WEEK...AS HURRICANE SANDY TRACKS NORTHWARD OFF THE EAST
COAST...CREATING A BLOCKING PATTERN ACROSS THE CONUS. END RESULT
WILL BE SURFACE HIGH PRESSURE REMAINING IN PLACE ALONG/JUST WEST
OF THE MISSISSIPPI RIVER FROM SATURDAY THROUGH MONDAY. THANKS TO
PERSISTENT NORTHERLY FLOW...HIGH TEMPERATURES EACH DAY WILL ONLY
REACH THE UPPER 40S/LOWER 50S WHILE OVERNIGHT LOWS DIP INTO THE
UPPER 20S AND LOWER 30S. ANOTHER SHORT-WAVE TROUGH CURRENTLY OVER
THE PACIFIC NORTHWEST WILL RACE SOUTHEASTWARD ON SATURDAY...SPREADING
A FEW CLOUDS ACROSS CENTRAL ILLINOIS SATURDAY NIGHT. DUE TO THE
PARTIAL CLOUD COVER...THINK LOWS WILL GENERALLY REMAIN ABOVE
FREEZING EARLY SUNDAY MORNING. FREEZING CONDITIONS MAY RETURN
EARLY MONDAY MORNING...AS CLEAR SKIES AND LIGHT WINDS ONCE AGAIN
ALLOW GOOD RADIATIONAL COOLING. FREEZE WATCHES/WARNINGS MAY
EVENTUALLY BE NEEDED ACROSS THE E/SE CWA AT THAT TIME.

LONG TERM...TUESDAY THROUGH FRIDAY

QUIET WEATHER IS EXPECTED THROUGHOUT THE EXTENDED...AS DEEP UPPER LOW
FROM REMNANTS OF HURRICANE SANDY KEEPS THE WEATHER AT A STAND-STILL
ACROSS MUCH OF THE COUNTRY. MODELS DO NOT EJECT THIS POWERFUL
SYSTEM NORTHEASTWARD INTO CANADA UNTIL FRIDAY...SO AM NOT EXPECTING
MUCH CHANGE UNTIL THE END OF THE WEEK. AS SUCH...HIGH TEMPS WILL
REMAIN IN THE 50S THROUGH FRIDAY...BEFORE RISING UPPER HEIGHTS AND
A SOUTHERLY RETURN FLOW SPELL A MARKED WARM-UP BY NEXT WEEKEND.

BARNES
&&

.AVIATION...
ISSUED 1232 PM CDT FRI OCT 26 2012

MVFR CEILINGS IN EAST CENTRAL IL ARE STARTING TO BREAK UP AND WILL
CONTINUE THIS TREND EARLY THIS AFTERNOON FOR ANOTHER HOUR OR SO.
OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS
AND BEYOND.

A LINGERING PRESSURE GRADIENT AND LOW LEVEL MIXING WILL ALSO
RESULT IN WIND GUSTS ACROSS MOST AREAS THIS AFTERNOON. THE HIGHER
GUSTS WILL BE IN EASTERN IL WHERE THE GRADIENT IS STRONGEST. THE
WIND WILL DROP OFF...ESPECIALLY IN CENTRAL IL AROUND SUNSET AS THE
LOWER ATMOSPHERE DECOUPLES.

A SHORT WAVE...ROTATING THROUGH THE BASE OF THE MAIN UPPER TROF
IN THE EASTERN PLAINS...WILL EJECT TOWARD CENTRAL IL THIS EVENING.
THIS WILL WEAKEN THE FARTHER EAST IT MOVES...BUT SHOULD HAVE
ENOUGH MOISTURE TO PRODUCE SOME MID AND HIGH CLOUDS AROUND 15 KFT
AND HIGHER THIS EVENING AND EARLY TONIGHT.

MILLER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 8 AM CDT SATURDAY FOR ILZ027>031-
036>038-040>043-047>051.

&&
Hazardous weather outlook, Oct 26, 11:18 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1118 AM CDT FRI OCT 26 2012

ILZ027>031-036>038-040>043-047>051-271100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1118 AM CDT FRI OCT 26 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW TEMPERATURES BELOW FREEZING ARE LIKELY FOR LATE TONIGHT
...WHICH MAY HARM TENDER VEGETATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW TEMPERATURES BELOW FREEZING ARE LIKELY AGAIN SATURDAY NIGHT
AND SUNDAY NIGHT...WHICH MAY HARM ANY REMAINING TENDER VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-066>068-071>073-271100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
1118 AM CDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW TEMPERATURES BELOW FREEZING ARE LIKELY SATURDAY NIGHT AND
SUNDAY NIGHT...WHICH MAY HARM ANY REMAINING TENDER VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

MILLER

Nearby

Freeze Warnings in Illinois, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.